Alert archive / Arizona / Red Flag Warnings in 2010
Red Flag Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 27, 2010, 3:14 PM MST for 5 counties in Arizona. It took effect at Apr 28, 2010, 10:00 AM MST. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 27, 2010, 3:14 PM MST (22:14 UTC)
- In effect from
- Apr 28, 2010, 10:00 AM MST
- Expired
- Apr 28, 2010, 8:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 52 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 1:45 PM MST | NON-TSTM WND GST 45 | Claypool, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292 WWUS85 KFGZ 272214 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 314 PM MST TUE APR 27 2010 AZZ105>107-109-110-112>114-118-137-138-140-280615- /O.UPG.KFGZ.FW.A.0002.100428T1700Z-100429T0300Z/ /O.NEW.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/ MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 314 PM MST TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ AZZ104-108-280615- /O.NEW.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- 314 PM MST TUE APR 27 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY. A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
5 follow-up statements
824 WWUS85 KFGZ 280454 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 954 PM MST TUE APR 27 2010 AZZ104>110-112>114-118-137-138-140-281400- /O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 954 PM MST TUE APR 27 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000 FEET ELEVATION... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST WEDNESDAY. A STRONG PACIFIC STORM SYSTEM AND COLD FRONT WILL APPROACH ARIZONA ON WEDNESDAY. AHEAD OF THE COLD FRONT...EXPECT WINDS TO INCREASE SUBSTANTIALLY...BECOMING SOUTHWEST 35 TO 45 MPH WITH GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY WEDNESDAY AFTERNOON. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
328 WWUS85 KFGZ 281128 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 428 AM MST WED APR 28 2010 AZZ104>110-112>114-118-137-138-140-281930- /O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 428 AM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MST THIS EVENING. A STRONG PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. AHEAD OF THE STORM...EXPECT WINDS TO INCREASE SUBSTANTIALLY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY LATE THIS MORNING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET IN ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
552 WWUS85 KFGZ 281528 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 828 AM MST WED APR 28 2010 AZZ104>110-112>114-118-137-138-140-282330- /O.CON.KFGZ.FW.W.0002.100428T1700Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 828 AM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR ELEVATIONS BELOW 6000 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG PACIFIC STORM SYSTEM WILL APPROACH ARIZONA TODAY. AHEAD OF THE STORM...WINDS WILL INCREASE SUBSTANTIALLY. SOUTHWEST WINDS WILL INCREASE TO 35 TO 45 MPH...WITH GUSTS OF 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM...AND 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH SOUTH OF THE MOGOLLON RIM BY LATE THIS MORNING. MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT FOR AREAS BELOW 6000 FEET IN ELEVATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
818 WWUS85 KFGZ 282245 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 PM MST WED APR 28 2010 AZZ108-118-137-138-282345- /O.CAN.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/ YAVAPAI COUNTY MOUNTAINS (FIRE WEATHER ZONE 108)- NORTHERN GILA COUNTY (FIRE WEATHER ZONE 118)- YAVAPAI COUNTY VALLEYS AND BASINS (FIRE WEATHER ZONE 137)- OAK CREEK AND SYCAMORE CANYONS (FIRE WEATHER ZONE 138)- 345 PM MST WED APR 28 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING FOR AREAS SOUTH OF THE MOGOLLON RIM INCLUDING YAVAPAI AND GILA COUNTIES. RELATIVE HUMIDITIES WERE HIGHER THAN EXPECTED TODAY AND ARE EXPECTED TO REMAIN ABOVE 15 PERCENT THIS AFTERNOON AND EVENING. HOWEVER...STRONG WINDS WILL CONTINUE THIS EVENING. A RED FLAG WARNING CONTINUES FOR LOWER ELEVATIONS OF NORTHEASTERN ARIZONA. $$ AZZ104>107-109-110-112>114-140-290300- /O.CON.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 345 PM MST WED APR 28 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR AREAS BELOW 6000 FEET ELEVATION... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO AFFECT ARIZONA TODAY. SOUTHWEST WINDS OF 30 TO 45 MPH...WITH GUSTS OF 50 TO 70 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. MINIMUM RELATIVE HUMIDITIES WILL REMAIN AROUND 12 TO 16 PERCENT FOR AREAS BELOW 6000 FEET IN ELEVATION BEFORE INCREASING LATE IN THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$
817 WWUS85 KFGZ 290302 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 802 PM MST WED APR 28 2010 AZZ104>107-109-110-112>114-140-290415- /O.EXP.KFGZ.FW.W.0002.000000T0000Z-100429T0300Z/ KAIBAB PLATEAU (FIRE WEATHER ZONE 104)- MARBLE AND GLEN CANYONS (FIRE WEATHER ZONE 105)- GRAND CANYON COUNTRY (FIRE WEATHER ZONE 106)- COCONINO PLATEAU (FIRE WEATHER ZONE 107)- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 802 PM MST WED APR 28 2010 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING. RELATIVE HUMIDITIES ARE STARTING TO INCREASE THIS EVENING ACROSS NORTHERN ARIZONA. AS SUCH...THE RED FLAG WARNING IS BEING ALLOWED TO EXPIRE AT 8 PM. HOWEVER...STRONG WINDS WILL CONTINUE FOR MANY LOCATIONS FOR THE REMAINDER OF THIS EVENING AND OVERNIGHT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 27, 9:25 AM MST, 5 hours 49 minutes earlier.
Area forecast discussion, Apr 27, 9:25 AM MST, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST TUE APR 27 2010 .SYNOPSIS...HIGH PRESSURE WILL BRING ANOTHER WARM DAY TODAY WITH INCREASING HIGH CLOUDS AND WINDS AS A PACIFIC STORM APPROACHES THE WEST COAST. BY WEDNESDAY...VERY STRONG WINDS WILL SPREAD ACROSS THE AREA AS THE PACIFIC STORM HEADS INLAND. FOR THE REMAINDER OF THE WEEK...GUSTY WINDS...COOL TEMPERATURES WITH SCATTERED SHOWERS WILL PREVAIL AS LOW PRESSURE AFFECTS THE WESTERN STATES. && .DISCUSSION...A BAND OF HIGH CLOUDS IS SPREADING ACROSS NORTHWESTERN ARIZONA THIS MORNING. THESE CLOUDS WILL CONTINUE TO MOVE EAST AND DISSIPATE SOME AS THEY ENCOUNTER THE DEPARTING HIGH PRESSURE. CURRENT FORECAST CALLS FOR PARTLY CLOUDY SKIES BY THIS AFTERNOON. THE GRIDS ARE IN GOOD SHAPE...BUT WILL UPDATE THE TEXT LATE THIS MORNING. HEADLINES LOOK GOOD FOR NOW. WILL LIKELY UPGRADE HIGH WIND WATCH AND FIER WEATHER WATCH TO WARNINGS WITH AFTERNOON PACKAGE. && .PREV DISCUSSION /330 AM MST/...HIGH PRESSURE ALOFT ACROSS ARIZONA WILL BEGIN TO MOVE EASTWARD TODAY AS A STRONG LOW PRESSURE SYSTEM MOVES TOWARD THE WEST COAST. THE WARM AND DRY CONDITIONS CONDITIONS WILL CONTINUE WITH INCREASING SOUTHWEST WINDS. GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WILL DEVELOP BY AFTERNOON. FOR WEDNESDAY...THE STRONG PACIFIC STORM AND ASSOCIATED COLD FRONT WILL APPROACH ARIZONA DURING THE DAY...THEN CROSS THE STATE OVERNIGHT. VERY STRONG WINDS ARE BECOMING MORE CERTAIN FOR WEDNESDAY. AT THIS TIME...SOUTHWEST WIND GUSTS IN EXCESS OF 55 MPH ALONG AND NORTH OF THE MOGOLLON RIM APPEAR LIKELY ON WEDNESDAY... WITH 40-50 MPH SOUTH OF THE MOGOLLON RIM. A HIGH WIND WATCH CONTINUES FOR AREAS ALONG AND NORTH OF THE MOGOLLON RIM INCLUDING THE WHITE MOUNTAINS...AND A WIND ADVISORY HAS BEEN ISSUED FOR YAVAPAI AND GILA COUNTIES. AREAS OF BLOWING DUST ARE ALSO LIKELY ACROSS THE LITTLE COLORADO RIVER VALLEY...INCLUDING THE INTERSTATE 40 CORRIDOR WHERE TRAVEL MAY BECOME DIFFICULT WEDNESDAY DUE TO POOR VISIBILITY. FOR THURSDAY AND HEADING INTO THE WEEKEND...NORTHERN ARIZONA WILL LOCATED ALONG THE SOUTHERN END OF A COLD TROUGH FOR THIS TIME OF YEAR. BELOW NORMAL TEMPERATURES AND OCCASIONALLY GUSTY WINDS WILL CONTINUE...ACCOMPANIED BY A CHANCE FOR RAIN SHOWERS AND HIGHER ELEVATION SNOW SHOWERS. PRECIPITATION AMOUNTS APPEAR TO BE ON THE LIGHT SIDE WITH TOTAL AMOUNTS RANGING FROM A FEW HUNDREDTHS OVER THE LOWER DESERTS TO A FEW TENTHS OVER THE HIGHER TERRAIN. THERE ARE INDICATIONS IN THE LATEST MODEL DATA THAT THIS TROUGH WILL BEGIN TO SHIFT EASTWARD BY SUNDAY AND MONDAY WITH WARMING TEMPERATURES AND DRIER CONDITIONS. && .AVIATION...FOR THE 18Z PACKAGE...VFR CONDITIONS ARE FORECAST FOR THE NEXT 24 HOURS. EXPECT SOUTHWEST WINDS TO INCREASE THROUGH THE DAY...REACHING 15 TO 25 KTS WITH GUSTS TO 30 KTS BY 21Z-23Z. WINDS WILL DIMINISH TO 10 TO 20 KTS OVERNIGHT TONIGHT. AFTER 14Z WEDNESDAY...SOUTHWEST WINDS WILL INCREASE AGAIN BECOMING 25-35KTS WITH GUSTS OF 40-55 KTS BY 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...HIGH PRESSURE WILL BRING ANOTHER WARM...DRY...AND MAINLY SUNNY DAY TO THE DISTRICT TODAY. SOUTHWEST WINDS WILL DEVELOP BY THIS AFTERNOON WITH BREEZY CONDITIONS AT TIMES. A VERY STRONG AND COLD LATE SEASON STORM WILL ENTER THE GREAT BASIN ON WEDNESDAY. THIS WILL BRING VERY WINDY CONDITIONS TO MUCH OF THE AREA...ALONG WITH CONTINUED LOW RELATIVE HUMIDITY. THE MIN RH WILL DROP BELOW 15 PERCENT AT THE LOWER ELEVATIONS...AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR WEDNESDAY BELOW 6000 FEET. THURSDAY THROUGH SATURDAY...UNSEASONABLY COLD LOW PRESSURE WILL REMAIN ACROSS THE DISTRICT DURING THIS PERIOD. OCCASIONALLY WINDY CONDITIONS WILL CONTINUE THURSDAY...WITH SLIGHTLY LESS WIND FRIDAY AND SATURDAY. TEMPERATURES WILL BE COLD DURING THIS PERIOD...KEEPING MINIMUM RELATIVE HUMIDITIES ABOVE 15 PERCENT. THERE WILL ALSO BE A CHANCE OF RAIN AND SNOW SHOWERS EACH DAY...CRITICAL FIRE WEATHER CONDITIONS ARE NOT EXPECTED. && .FGZ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FOR AZZ004>007-009>017-039-040 WEDNESDAY. WIND ADVISORY FOR AZZ008-018-037-038 WEDNESDAY. FIRE WEATHER WATCH FOR AZZ105>107-109-110-112>114-118-137-138-140 FOR WEDNESDAY. && PUBLIC.........................JJ AVIATION/FIRE WEATHER..........PETERSON VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 27, 3:49 AM MST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 349 AM MST TUE APR 27 2010 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 349 AM MST TUE APR 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY WINDY CONDITIONS ARE LIKELY WEDNESDAY AS THE NEXT STORM SYSTEM MOVES INTO THE REGION. WINDS MAY GUST TO 55 TO 70 MPH ALONG AND NORTH OF THE MOGOLLON RIM WHERE A HIGH WIND WATCH REMAINS IN EFFECT. A WIND ADVISORY IS IN EFFECT FOR YAVAPAI AND GILA COUNTIES WITH GUSTS IN THE 40 TO 50 MPH RANGE. ANOTHER ROUND OF BLOWING DUST WILL ALSO BE POSSIBLE OVER EAST CENTRAL ARIZONA...INCLUDING THE INTERSTATE 40 CORRIDOR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES MAY RESULT IN CRITICAL FIRE WEATHER CONDITIONS AND A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF NORTHERN ARIZONA FOR WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:45 AM MST | Wind Advisory | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 63 hr |
| Apr 27, 3:05 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 31 hr |
Nearby
Red Flag Warnings in Arizona, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.